Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Painful stinging sensation in arm with bruise. Could a blood clot cause this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 9829 Questions
Question
I had a stinging pain sensation in my arm then turned into a welt then bruise. No hole to be a spider bite. It woke me up from my sleep! If I rest my arm and something touches it, it hurts a bit. It scares me. Could a blood clot cause this?
Posted Mon, 28 Jan 2013 in General Health
 
 
Answered by Dr. Michelle Gibson James 3 hours later
Hi, thanks for using healthcare magic

It looks more like a small blood vessel may have burst than a clot.
Contusions, which are basically another name for bruises, occur when there is damage/injury to blood vessel without there being any break in the skin.
It can occur with even minor trauma that may or may not be recalled.

You can consider using a medication that is in the NSAID family, if you do not have any known allergies or problems with these. This family of medication would include ibuprofen, cataflam , aspirin or voltaren.
These have an anti inflammatory effect and would result in faster resolution.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Follow-up: Painful stinging sensation in arm with bruise. Could a blood clot cause this? 11 minutes later
Thank you. It was starting to scare me as now if I touch it it doesn't hurt but my arm pains up and down. Mainly around the brachial area and forearm. I took a flashlight to it and I didn't see any holes unless its tiny.
 
 
Answered by Dr. Michelle Gibson James 26 minutes later
If you have any of those medications available to you at home then you can take it, provided you have no problems with any of them.
If you are concerned about an insect bite , you can consider taking at least one dose of an antihistamine along with the anti inflammatory medication, they will work synergistically.

Feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor